Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 25, 2009, 4:30 PM EDT for 4 counties in Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2009, 4:30 PM EDT (20:30 UTC)
- Expired
- Apr 25, 2009, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 53 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 252030
SVRGRR
MIC015-025-045-077-252115-
/O.NEW.KGRR.SV.W.0004.090425T2030Z-090425T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 PM EDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
SOUTHWESTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
SOUTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN
NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 515 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHLAND...
AND MOVING EAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
RICHLAND... AUGUSTA... DELTON...
HICKORY CORNERS... BANFIELD... BEDFORD...
DOWLING... LACEY... ASSYRIA...
MORGAN... CONVIS TWP... BELLEVUE...
NASHVILLE... KALAMO... VERMONTVILLE...
OLIVET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4229 8555 4242 8562 4243 8555 4250 8555
4272 8502 4239 8486
TIME...MOT...LOC 2030Z 250DEG 34KT 4242 8542
$$
JK1 follow-up statement
000
WWUS53 KGRR 252048
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
448 PM EDT SAT APR 25 2009
MIC015-025-045-077-252115-
/O.CON.KGRR.SV.W.0004.000000T0000Z-090425T2115Z/
EATON MI-BARRY MI-KALAMAZOO MI-CALHOUN MI-
448 PM EDT SAT APR 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN CALHOUN...NORTHEASTERN KALAMAZOO...SOUTHERN BARRY
AND SOUTHWESTERN EATON COUNTIES...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
WEST OF BELLEVUE...AND MOVING EAST AT 45 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
AUGUSTA... RICHLAND... BEDFORD...
BANFIELD... HICKORY CORNERS... DOWLING...
DELTON... LACEY... ASSYRIA...
MORGAN... CONVIS TWP... BELLEVUE...
NASHVILLE... KALAMO... VERMONTVILLE...
OLIVET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4229 8555 4242 8562 4243 8555 4250 8555
4272 8502 4239 8486
TIME...MOT...LOC 2047Z 250DEG 34KT 4247 8522
$$
MEADEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:43 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 25, 2:43 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 243 PM EDT SAT APR 25 2009 LATEST UPDATE...LONG TERM... .SYNOPSIS...(437 AM EDT SAT APR 25 2009) A COLD FRONT WILL DROP THROUGH THE AREA DURING THE DAY TODAY. THIS FRONT WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT LATER THIS MORNING THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE LOCALLY STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE BIGGEST THREATS. THE FRONT WILL STALL OUT ALONG THE SOUTHERN MICHIGAN BORDER TONIGHT. WAVES OF LOW PRESSURE WILL RIDE ALONG THE FRONT...AND BRING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. THIS WILL CONTINUE INTO SUNDAY MORNING BEFORE THE FRONT MOVES NORTH OF THE AREA. THE FRONT WILL MOVE BACK INTO THE AREA ON MONDAY...BRINGING MORE SHOWERS AND STORMS TO THE AREA. COOLER WEATHER WILL FOLLOW BEGINNING ON TUESDAY. && .SHORT TERM...(1135 AM EDT SAT APR 25 2009) (TODAY THROUGH MONDAY) COLD FRONT AT 15Z EXTENDS FROM NRN LWR MI SW TO MKE AND IS PRESSING SEWD. THERE IS A SHORTWAVE/VORT LOBE EXTENDING FROM ERN WI SOUTH THROUGH ERN IL AND IS MOVING NE. THE COMBO OF THE FRONT AND THIS WAVE WILL PRODUCE NUMEROUS SHOWERS AND TSTMS THROUGH MID AFTERNOON... THEN THERE MAY BE A LULL TILL TONIGHT AFTER PASSAGE OF THE SHORTWAVE. BEST CHANCE OF SVR WX THIS AFTERNOON APPEARS TO BE SOUTH AND EAST OF GRR WHERE MOSTLY CLR SKIES HAVE ALLOWED FOR GOOD SFC HEATING. CAPES ARE NOW NEAR 1000 J/KG OVER THE SE HALF OF THE CWFA. MAIN THREAT IS DAMAGING WINDS FROM BOWING LINE SEGMENTS ALTHOUGH SOME LARGE HAIL POSSIBLE AS WELL. FRONT WILL SAG BY MID EVENING DOWN INTO THE FAR SRN COUNTIES...AND THEN STALL OUT. SW FLOW ALOFT WILL REMAIN IN TACT...AND WILL SEND SHORT WAVES NORTHEAST ALONG THE FRONT. IT APPEARS THAT MOST AREAS SHOULD SEE RAIN SHOWERS WITH SOME EMBEDDED THUNDER TONIGHT AND INTO SUN MORNING. ELEVATED INSTABILITY REMAINS OVER THE AREA INTO SUNDAY MORNING SUPPORTING THUNDER. SEVERE THREAT WILL BE QUITE LOW DUE TO THE ELEVATED NATURE. MAJOR WAVE EJECTING OUT OF THE LONG WAVE TROUGH OVER THE WEST WILL ZIP NORTHEAST ACROSS THE BORDER OF MN AND THE DAKOTAS BY LATER ON SUNDAY. THIS WILL GIVE A PUSH OF THE STALLED OUT FRONT TO THE NORTH ACROSS CENTRAL AND NRN LOWER MICHIGAN. PCPN ONGOING IN THE MORNING SHOULD COME TO AN END. THE MAJORITY OF THE PCPN WILL BE SHOWERS WITH SOME STORMS. MOST OF THIS ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. THE BIGGEST THREAT OF SEVERE WEATHER LOOKS TO ACTUALLY BE WEAK SPIN UP TORNADOES AS THE SHEAR NEAR THE WARM FRONT WOULD BE SUFFICIENT. COLD FRONT WILL THEN MOVE INTO THE AREA MON AFTERNOON AND BRING AN END TO MOST OF THE PCPN TO THE CWFA. COOLER WEATHER WILL FOLLOW...HOWEVER TEMPS SHOULD BOTTOM OUT NEAR AVERAGE LEVELS. && .LONG TERM...(243 PM EDT SAT APR 25 2009) (TUESDAY THROUGH SATURDAY) THE MID RANGE MODELS ARE NOT IN GOOD AGREEMENT. THE GOING FORECAST LOOKS TO BE FAVORING THE ECMWF. FEEL THAT THE GFS SOLUTION IS CLOSER TO WHAT WILL HAPPEN. WITH SEVERE WEATHER ACROSS THE REGION TODAY AND UNCERTAINTY WITH THE FORECAST... JUST LEANED THE GRIDS TOWARD THE GFS SOLUTION. NO BIG CHANGES BEING MADE. TUESDAY WILL SEE A COLD FRONT APPROACHING THE AREA WITH SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BUILDS IN TUESDAY NIGHT AND WEDNESDAY. THIS FRONT WILL STALL SOUTH OF THE STATE. A LOW PRESSURE SYSTEM WILL THEN MOVE FROM THE CENTRAL PLAINS JUST SOUTH OF THE AREA WITH SHOWERS AND THUNDERSTORMS. THIS WILL KEEP THE FRONT IN THE REGION AND PRECIPITATION AND CONVECTION ARE IN THE FORECAST THROUGH SATURDAY. WITH MAINLY ZONAL FLOW... TEMPERATURES WILL BE AT TO A LITTLE ABOVE AVERAGE THROUGH THE EXTENDED PERIODS. && .AVIATION...(742 AM EDT SAT APR 25 2009) ONE COMPLEX OF THUNDERSTORMS HAS JUST EXITED THE CWA (11Z). MEANWHILE ANOTHER SHORTWAVE...WITH ITS ASSOCIATED LOW LEVEL JET...SURFACE LOW OVER EASTERN WI AND UPPER DIVERGENCE WILL BE MOVING INTO THE CWA BY 14Z. THAT WILL SET OFF ANOTHER ROUND THUNDERSTORMS ACROSS THE CWA. AT FIRST IT WILL BE NORTH OF INTERSTATE 96 BUT WAS THE FRONT SAGS SOUTH SO WILL THE CONVECTION. AS THE FRONT PASSES THE TAF SITES THIS EVENING IFR CIGS AND MVFR VIS WILL PREVAIL. I PUT THUNDERSTORMS IN THE TAF FORECAST FOR A FEW HOURS JUST AHEAD OF THE PASSAGE OF THE COLD FRONT. I EXPECT VFR CIGS/VIS MOST TAF SITES THROUGH MOST OF THE DAY TIME HOURS OF TODAY. WINDS WILL BE GUSTY FROM THE SOUTHWEST TOO. && .MARINE...(437 AM EDT SAT APR 25 2009) GLERL OBS AT MUSKEGON...SOUTH HAVEN...AND BIG SABLE POINT ALL CONTINUE TO SHOW SOUTH TO SOUTHWEST WINDS UP TO 30 KNOTS OCCURRING EARLY THIS MORNING. WINDS SHOULD BEGIN TO DIMINISH A LITTLE WITHIN THE NEXT FEW HOURS AS LOW LEVEL JET OVERHEAD WILL DIMINISH. POTENTIAL REMAINS THROUGH THE DAY FOR 15 TO 25 KNOTS...SO WE WILL MAINTAIN THE ADVISORY THROUGH 00Z TONIGHT. AFTER THAT WE HEAD INTO A RELATIVE LULL WITH NORTHEAST WINDS BEHIND THE FRONT. WINDS WILL BECOME SOUTHERLY AS THE WARM FRONT MOVES NORTH LATE ON SUN. WE COULD BE LOOKING AT SOME STRONGER WINDS ONCE AGAIN SUN NIGHT AND MONDAY WITH MORE HEADLINES POSSIBLE. && .HYDROLOGY...(437 AM EDT SAT APR 25 2009) SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE WITH CONVECTION OVER THE NEXT FEW DAYS. HOWEVER NOT ANTICIPATING ANY MAJOR FLOODING ISSUES SINCE THE SHOWERS AND STORMS WILL BE COMING IN WAVES. TOTAL QPF AMOUNTS WILL PROBABLY EXCEED ONE INCH BY MONDAY NIGHT... WITH LOCALIZED TWO PLUS INCHES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH 00Z SUN FOR THE ENTIRE NEARSHORE FROM ST. JOE TO MANISTEE. && SYNOPSIS: NJJ SHORT TERM: NJJ/MEADE LONG TERM: IOD AVIATION: WDM MARINE: NJJ HYDROLOGY: MEADE/NJJ
Hazardous weather outlook, Apr 25, 11:23 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1123 PM EDT SAT APR 25 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1123 PM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH EARLY EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORM MOVEMENT WILL BE EAST NORTHEAST AT 35 TO 45 MPH. THE SEVERE WEATHER THREAT WILL END BY 8 PM OR POSSIBLY EARLIER WITH THE PASSAGE OF A COLD FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR THUNDERSTORMS WILL LIFT NORTHWARD DURING THE DAY SUNDAY AS A WARM FRONT PUSHES THE AREA OF STORMS NORTH TOWARD ROUTE 10 BY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. ON MONDAY A COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE IN THE DAY AND BRING THE RISK OF STRONG TO SEVERE THUNDERSTORMS. THURSDAY AND FRIDAY ANOTHER STORM SYSTEM WILL BRING BACK THE THREAT FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. LMZ844>849-260945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1123 PM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS FOR SMALL WATER CRAFT ARE EXPECTED THROUGH THIS EVENING DUE TO STRONG SOUTHWEST WINDS THAT WILL VEER TO THE NORTHWEST. IN ADDITION NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE IN AND NEAR THE THUNDERSTORMS. AREAS OF FOG ARE POSSIBLE AS WELL DUE TO WARM AIR MOVING OVER THE COLD LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AREA OF THUNDERSTORMS WILL LIFT BACK NORTH ACROSS THE NEAR SHORE WATERS SUNDAY. THE THREAT WILL MOSTLY BE NORTH OF LITTLE SABLE POINT BY EVENING. GUSTY WINDS AND INCREASED WAVES HEIGHTS ARE THE PRIMARY THREAT. ADDITIONAL STORMS ARE EXPECTED WITH THE COLD FRONT MONDAY AFTERNOON INTO THE EVENING. GUSTY WINDS AND HIGH WAVES ARE ONCE AGAIN POSSIBLE. ONCE THE COLD FRONT COMES THROUGH NORTHWEST WINDS WILL BUILD THE WAVE HEIGHTS TO THE POINT WERE THEY WILL BE HAZARDOUS FOR SMALL WATER CRAFT. THESE CONDITIONS WILL SUBSIDE BY TUESDAY EVENING. MORE STORMS ARE POSSIBLE LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT. MEADE
In the hours before
Local storm report, Apr 25, 2:10 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
210 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 WSW LANSING 42.73N 84.58W
04/25/2009 INGHAM MI TRAINED SPOTTER
6 TO 8 HIGH TENSION TELEPHONE POLES BROKEN OFF AT 20
FEET. 2 FOOT TREE DOWN NEARBY.
&&
GWETZELLocal storm report, Apr 25, 2:33 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
233 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 1 W LANSING 42.73N 84.57W
04/25/2009 INGHAM MI PUBLIC
18 INCH DIAMETER HALF ROTTEN TREE ON HOUSE.
&&
GWETZELLocal storm report, Apr 25, 2:40 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
240 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG 3 WNW WILLIAMSTON 42.70N 84.33W
04/25/2009 INGHAM MI TRAINED SPOTTER
2 FOOT DIAMETER LIVE TREE DOWN ACROSS ROAD AND ATOP WIRES
BETWEEN THATCHER AND BERKLEY.
&&
GWETZELLocal storm report, Apr 25, 3:00 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 1 S HUDSONVILLE 42.85N 85.86W
04/25/2009 E0.88 INCH OTTAWA MI PUBLIC
&&
GWETZELSpecial weather statement, Apr 25, 3:36 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT SAT APR 25 2009
MIZ051-052-057>059-064>066-071>073-252030-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-IONIA-KALAMAZOO-KENT-
MONTCALM-VAN BUREN-
336 PM EDT SAT APR 25 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKFORD TO
MIDDLEVILLE TO 10 MILES WEST OF DECATUR...MOVING EAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
KEELER... BLOOMINGDALE... HARTFORD...
CUTLERVILLE... ALPINE... COMSTOCK PARK...
DUTTON... KENTWOOD... EAST GRAND RAPIDS...
SPARTA... GRAND RAPIDS... BRADLEY...
WAYLAND... LAWRENCE... CALEDONIA...
GLENDALE... BELMONT... GOBLES...
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
&&
LAT...LON 4207 8624 4216 8622 4270 8565 4317 8577
4334 8439 4278 8436 4277 8461 4243 8460
4242 8473 4208 8472
TIME...MOT...LOC 1935Z 260DEG 47KT 4310 8561 4272 8551
4213 8614
MEADESpecial weather statement, Apr 25, 4:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 PM EDT SAT APR 25 2009
MIZ058-059-065>067-071>074-252115-
BARRY-CALHOUN-CLINTON-EATON-INGHAM-IONIA-JACKSON-KALAMAZOO-VAN BUREN-
420 PM EDT SAT APR 25 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAND LEDGE TO
KALAMAZOO TO 7 MILES SOUTHWEST OF SCHOOLCRAFT...MOVING EAST AT 55
MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MATTAWAN... OSHTEMO... RICHLAND...
KALAMAZOO... MULLIKEN... EAGLE...
HICKORY CORNERS... DOWLING... NASHVILLE...
PORTAGE... BANFIELD... SCHOOLCRAFT...
VERMONTVILLE... WACOUSTA... LACEY...
GALESBURG... VICKSBURG... GRAND LEDGE...
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT.
&&
LAT...LON 4222 8580 4283 8482 4293 8436 4278 8436
4278 8415 4207 8414 4207 8582
TIME...MOT...LOC 2019Z 253DEG 50KT 4281 8477 4231 8552
4208 8568
MEADEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:14 AM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 61 min |
| Apr 25, 5:16 AM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 59 min |
| Apr 25, 5:45 AM EDT | Special Weather Statement | GRR | Clare, Isabella | 45 min |
| Apr 25, 10:09 AM EDT | Special Marine Warning | GRR | 51 min | |
| Apr 25, 10:36 AM EDT | Special Weather Statement | GRR | Kent, Lake, Mecosta, Newaygo | 39 min |
| Apr 25, 10:54 AM EDT | Special Weather Statement | GRR | Isabella | 36 min |
| Apr 25, 11:08 AM EDT | Special Weather Statement | GRR | Barry, Clare, Ionia, Isabella, Kent, Mecosta and 2 more | 37 min |
| Apr 25, 11:38 AM EDT | Special Weather Statement | GRR | Kalamazoo | 52 min |
| Apr 25, 11:42 AM EDT | Special Weather Statement | GRR | Clare, Clinton, Gratiot, Ionia, Isabella | 48 min |
| Apr 25, 12:30 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Jackson | 60 min |
| Apr 25, 12:58 PM EDT | Special Weather Statement | GRR | Allegan | 62 min |
| Apr 25, 1:10 PM EDT | Special Marine Warning | GRR | 65 min | |
| Apr 25, 1:13 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 26 min |
| Apr 25, 1:23 PM EDT | Special Weather Statement | GRR | Ottawa | 37 min |
| Apr 25, 1:53 PM EDT | Special Weather Statement | GRR | Ionia, Kent, Montcalm | 52 min |
| Apr 25, 2:15 PM EDT | Special Marine Warning | GRR | 60 min | |
| Apr 25, 2:24 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Mecosta, Montcalm | 50 min |
| Apr 25, 2:34 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Ottawa | 41 min |
| Apr 25, 3:36 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ionia and 2 more | 54 min |
| Apr 25, 4:20 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 55 min |
| Apr 25, 4:39 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 36 min |
| Apr 25, 5:00 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Ingham, Jackson | 60 min |
| Apr 25, 5:43 PM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ionia | 62 min |
| Apr 25, 5:56 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 22 min |
| Apr 25, 6:12 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 21 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.